Econometrica: Apr 1958, Volume 26, Issue 2

A Variance Formula for Marginal Productivity Estimates using the Cobb-Douglas Function<306:AVFFMP>2.0.CO;2-I
p. 306-313

H. O. Carter, H. O. Hartley

In this note we are concerned with a technical point concerning the Cobb-Douglasfunction fitted to productivity data. We derive a new variance formula for the estimated marginal productivity. This formula is based on assumptions which we consider to be more realistic than those underlying the variance formula in current use which may lead to sizeable errors in estimation.

Log In To View Full Content